Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Twitching of the face,lack of sleep and stress. Given follihair. Can the protein in follihair cause face twitching?

User rating for this question
Average
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
Tablet follihair. Can the protein content cause twitching of the face ? Can lack of sleep and stress cause facial twitching ?
Posted Mon, 21 May 2012 in Brain and Spine
 
 
Answered by Dr. Shiva Kumar R 41 minutes later
Hello

Thanks for the query

Regarding tablet follihair, contains biotin, vitamins, minerals and amino acids which is mainly used for hair loss. The aminoacids in follihair like cysteine and tysine does not have the side effects of facial twitching. Stress and lack of sleep can cause twitching and fasciculations of the muscles of the face.

So I personally feel your twitching's are related to stress and not due to follihair tablets. Twitching's can also be caused by neurological disorders which irritate the facial nerve. A good neurological examination and consultation from Neurologist would confirm the benign nature of the twitching's.

I am sorry you are dealing with this frustrating concern and I hope you can find yourself in better health soon with the help of your neurologist.

I thank you again for the query and hope you find this reply to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Twitching of the face,lack of sleep and stress. Given follihair. Can the protein in follihair cause face twitching? 7 hours later
I have always observed consumption of threptin ( protein biscuit ) causes great discomfort as in sudden cut in the thought process and mild electric discharge so as to cause tremors lasting split second. As long as I avoid high protein I am fine. I have tried threptin several times to confirm this. Follihair I noticed has protein 0.16 gm as a separate content other than cysteine and lysine.my concern is specially on the protein. Post discontinuance of folli hair I do not have the twitching any more. Of course I did sleep well. So now the confusion arises. I have had lack of sleep several times, but never caused twitching though thought process used to get cut.
 
 
Answered by Dr. Shiva Kumar R 10 hours later
Hello

Thanks for the follow up query

Regarding high protein consumption and twitching, I personally feel protein consumption is not the culprit. I have not come across such a situation so far in my practice. As you have experienced the same symptoms several times with high protein consumption I feel best way to avoid these symptoms is you is to stop using medicines containing high protein content. At this point of time I do not have any scientific answer for your problem.

Wishing you good health,

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor